MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES LLC EDWARDS ESHEATH PLUS INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 914ESPA
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field clinical specialist (fcs), the patient went into complete heart block after the aortic valve was crossed with a wire requiring a tvp placement.During valve deployment, balloon rupture was noted.Physician was able to get the ruptured balloon back into the sheath and take everything out as a unit.During assessment it was noted that the nose cone along with the part of the ruptured balloon were left in the body.Both the nose cone and part of the ruptured balloon were then retrieved using a snare.Due to vascular injury and uncontrolled bleeding, cutdown was performed for repair and hemostasis was achieved.Patient departed the hybrid lab in stable condition.Upon follow up, the fcs advised that during the procedure, a balloon-related complication was observed involving the delivery system.The event initially presented as a radial balloon burst (p1) and subsequently progressed to a balloon tear (p2) as the delivery system was withdrawn from the body in conjunction with the sheath.At the time of the initial burst, the balloon and nose cone remained intact as a single unit; however, during device removal, the assembly separated into two pieces.The nose cone and a portion of the balloon material remained within the body and were successfully retrieved using a snare.The balloon had been prepared at nominal volume with no additional volume added, and no leakage was noted in the delivery system during device preparation.Blood was observed in the inflation device (atrion) following the balloon rupture.Valve alignment was not reported to be difficult and was performed in a straight section of the anatomy.No balloon aortic valvuloplasty (bav) was performed prior to implantation, and no damage to edwards devices was noted prior to the procedure.Due to the balloon tearing into two pieces, the exact location of the rupture could not be identified.The physicians were unable to determine a definitive root cause for the event.A 3mensio report and procedural images were noted as available for review.The device was discarded following the procedure.An imaging review was performed on the photos that were received of the devices.The distal part of the esheath shaft appeared to be punctured.
 
Additional Manufacturer Narrative
This is 2 of 2 reports.Investigation is ongoing.

Brand Name
EDWARDS ESHEATH PLUS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25143362
Report Number2015691-2026-15085
Device Sequence Number13147352
Product Code DYB
UDI-Device Identifier00690103215465
UDI-Public(01)00690103215465(17)280112(11)260112
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number914ESPA
Device Lot Number67389811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer07/02/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale